MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513860
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2016 that an ultraflex esophageal proximal release stent was to be used in the esophagus during a stent placement procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the stent was attempted to be deployed; however, once the stent was almost fully deployed (75% deployed) the stent was no longer able to be released.The physician suspected that the deployment suture was entangled.The partially deployed stent was removed from the patient and the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient¿s condition post- procedure was reported to be ¿no problem¿.
 
Additional Manufacturer Narrative
Investigation results: a partially deployed ultraflex esophageal stent and delivery system was received for analysis.Visual examination of the returned device found the deployment suture was broken and the part attached to the deployment pull ring was not returned.In addition, the shaft was significantly curved.Functional analysis found the stent was not possible to deploy as received due to the broken deployment suture but was possible to manually deploy the rest of the stent by pulling directly on the deployment suture.There was no issue with the stent and no other issues were identified during the product analysis.The investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause for this complaint is operational context.A review of the device history record (dhr) revealed no non-conforming events or deviations.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
ULTRAFLEX¿ ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6125387
Report Number3005099803-2016-03599
Device Sequence Number784323
Product Code ESW
UDI-Device Identifier08714729716082
UDI-Public(01)08714729716082(17)20180112(10)18799059
Combination Product (Y/N)N
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2018
Device Model NumberM00513860
Device Catalogue Number1386
Device Lot Number18799059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/23/2016
Supplement Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1